Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

155 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Can consumption of two tablets of Zandu Prasad cause any adverse effect?

Answered by
Dr.
Dr. Matt Wachsman

Addiction Medicine Specialist

Practicing since :1985

Answered : 2949 Questions

default
Posted on Fri, 13 Jul 2018 in Medicines and Side Effects
Question: HI I have consumed two tablets of zandu parad. please advise if it is harmful or will have any effects.
doctor
Answered by Dr. Matt Wachsman 1 hour later
Brief Answer:
There was a very good answer to this

Detailed Answer:
on this site in 2013. They really need to take these off the market considering how many people accidentally take them!
The fatal dose of mercury is several times more than this. because unless it is specifically made to poison you (and this is NOT) then Only 2–10% of the ingested mercury is absorbed from the gut. If it is the
Charcoal and binders probably do nothing, if you can induce vomiting of the pill immediately then even less is in your system.

Heavy metal toxiicty poisons kidneys and nerves and is quite bad AND is due to either a dose that causes coma by now or by small doses over many many times (don't worry about it if you can read this!).

Ideally induce vomiting.
Consider immediately going to an emergency room because there are drugs that bind metal and suck it out of the body.

There was a famous poisoning where antibiotics were changed over to these pills and were used to poison someone, so they CAN be fatal if taken in a high enough dose.


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Matt Wachsman 5 hours later
I see red marks on my face and neck after consumption of zandu parad tablets, though I immediately vomited. Please advise if this something to worry
doctor
Answered by Dr. Matt Wachsman 6 minutes later
Brief Answer:
some thoughts.

Detailed Answer:
If you vomited up the tablets, and it is 5 hours later you did not die from it.

Vomiting increases the pressure in the abdomen and chest. This changes pressure in small vessels and very frequently causes small vessels to slightly and temporarily burst. It also makes the other vessels temporarily change shape. I honestly cannot think of any serious consequence this could be describing.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on